Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 129, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 13, 2004, 8:05 PM EDT for Preble County, Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2004, 8:05 PM EDT (00:05 UTC)
- Expired
- Jun 13, 2004, 8:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Preble County, OH
The radar
The Cincinnati radar (KILN), 81 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 2:40 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 13, 7:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2285 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 10.2
The text
As transmitted, in the capitals the NWS used until 2016.
898
WUUS51 KILN 140005
SVRILN
OHC135-140045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
805 PM EDT SUN JUN 13 2004
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PREBLE COUNTY IN OHIO
* UNTIL 845 PM EDT
* AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH AND LARGE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHEAST
OF WEST COLLEGE CORNER..AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
CAMDEN...
GRATIS...
EATON...
WEST ALEXANDRIA...
LEWISBURG...
THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A
STURDY STRUCTURE UNTIL THE STORM PASSES.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 3960 8482 3962 8479 3973 8473 3992 8459
3992 8451 3991 8449 3957 8449 3957 8483
3957 8483
$$
RYANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:52 PM EDT, 5 hours 13 minutes earlier.
Area forecast discussion, Jun 13, 2:52 PM EDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 252 PM EDT SUN JUN 13 2004 .SHORT TERM... UPPER AIR CHART HAS MOIST SOUTHWEST FLOW PERSISTING TODAY AS A TROF MOVES SLOWLY THROUGH THE NORTH CENTRAL PLAINS. TROF AXIS IS PROGGED TO BE OVER ILN AT AROUND 00Z TUESDAY. FLOW WILL BECOME ZONAL AND DRY OUT BY TUESDAY AFTERNOON. SURFACE MAP HAS A BROAD SOUTHERLY FLOW BETWEEN LOW PRESSURE OVER THE UPPER GREAT LAKES AND HIGH PRESSURE OFF THE MID ATLANTIC COAST. THERE WILL NOT BE MUCH SURFACE CONVERGENCE UNTIL LATER ON MONDAY INTO EARLY TUESDAY WHEN A COLD FRONT SAGS DOWN INTO AND THROUGH THE REGION. FIRST FORECAST PROBLEM INVOLVES DEVELOPING SEVERE WEATHER THIS AFTERNOON AND THIS EVENING. SEVERE THUNDERSTORM WATCH NUMBER 460 HAS BEEN ISSUED IN LIGHT OF THE SEVERE THREAT. UNIDIRECTIONAL FLOW ALOFT WILL MAKE STRAIGHT LINE WINDS THE MAIN THREAT...WITH LARGE HAIL ALSO POSSIBLE WITH WET BULB ZERO JUST BELOW 11 KFT. MODELS TIME SEVERE WEATHER FOR LATE THIS AFTERNOON INTO THIS EVENING WITH MAXIMUM INSTABILITY AND UPPER DIVERGENCE. WILL RAISE POPS TO 60 ALL ZONES FOR THIS EVENING...SCALING BACK TO SLIGHT BY LATE TONIGHT. WILL KEEP 60 POPS FOR MONDAY AFTERNOON WITH SURFACE CONVERGENCE AND UPPER SUPPORT INCREASING. GFS AND ETA AGREE IN BRINGING FRONT THROUGH EARLY ON TUESDAY SO IM GOING WITH CHANCE POPS LATE MONDAY NIGHT INTO TUESDAY MORNING...THEN DRYING OUT TUESDAY AFTERNOON. TEMPS: MAINLY UNCHANGED FROM PREVIOUS FORECAST EXCEPT IM RAISING TUESDAY NIGHT A COUPLE DEGREES. .LONG TERM... ANOTHER FRONT WILL BEGIN TO EFFECT THE REGION WED...MOVING SOUTH OF THE AREA BY 00Z FRI. HI PRES WILL BUILD ACROSS THE AREA FRI BUT WILL BE SHORT LIVED. ANOTHER FRONT WILL EFFECT THE AREA FRI NIGHT INTO SATURDAY. TIMING OF SHORT WAVES IN MORE WESTERLY UPPER LEVEL FLOW IS DIFFICULT. HAVE ADDED CHANCE OF THUNDERSTORMS TO WED. CONINTUED CHANCE WEDNESDAY NIGHT THROUGH THURSDAY. DRY FORECAST THURSDAY NIGHT AND FRIDAY AS FRONT DROPS SOUTH OF FA AND HIGH PRESSURE BUILDS ACROSS. ADDED CHANCE OF THUNDERSTORMS AGAIN FRIDAY NIGHT AND SATURDAY AS ANOTHER FRONT MOVES THROUGH. DRY FORECAST SATURDAY NIGHT AND SUNDAY. JUST A FEW SLIGHT MODIFICATIONS TO TEMPERATURES CURRENTLY FORECAST. && && .ILN WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. OH...NONE. && CONIGLIO/PARKER
Hazardous weather outlook, Jun 13, 5:17 AM EDT, 14 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 517 AM EDT SUN JUN 13 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-140916- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 517 AM EDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A WARM...MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE AREA. THIS AIR MASS WILL BE CAPABLE OF SUPPORTING STRONG TO SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING. IN ADDITION WITH THE GROUND REMAINING MOIST...IF TRAINING OF THUNDERSTORMS OCCURS...FLOODING MAY BECOME A PROBLEM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LITTLE CHANGE IN THE AIR MASS WILL OCCUR FOR THE FIRST PART OF THE WORK WEEK...THEREFORE STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE BOTH MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ANYTIME TODAY THROUGH TUESDAY...ALTHOUGH THE BEST CHANCE WOULD BE DURING THE AFTERNOON AND EVENING HOURS. SITES
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:02 PM EDT | Severe Thunderstorm Warning | ILN | Hardin, Logan | 58 min |
| Jun 13, 8:15 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 45 min |
| Jun 13, 8:28 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 62 min |
| Jun 13, 8:36 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 54 min |
| Jun 13, 8:48 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 57 min |
| Jun 13, 8:55 PM EDT | Severe Thunderstorm Warning | ILN | Hardin, Logan | 65 min |
| Jun 13, 9:30 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Union | 60 min |
| Jun 13, 10:58 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 47 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.